• Welcome! It’s great to see you.

    If you'd like to talk with people who know what it's like

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

Mixed episodes tratament

B

Blackrose09

Well-known member
Joined
Jun 24, 2020
Messages
721
Location
Somewhere
What medication you were prescribed for mixed episode?

I really need to take antidepressant too but my doctor is... I'm really pissed off. At least a small quantity of antidepressant I need to take sometimes.

Mood stabilisers alone just make my depresion worse.

Do I need to study psychiatry and others so I can treat myself? Yes


Mixed episodes since 2016.. no break from them.
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
654
Location
London, UK
Have you tried Lamotrigine (Lamictal)? I was in the midst of a really bad mixed episode and this really evened me out. It works different to most other mood stabilisers as it primarily treats the depression. I've been on it for nearly 6 months and have been totally depression free for 2 months.

You should really be careful with antidepressants because they are a major cause of affective switches and mixed episode. I know this from first hand experience. If you do decide to stick with antidepressants, make sure you take them in combination with an antipsychotic or lithium. The only antidepressant that is prescribed in the UK for bipolar is Symbyax (Olanzapine/Fluoxetine). Have you tried this?
 
B

Blackrose09

Well-known member
Joined
Jun 24, 2020
Messages
721
Location
Somewhere
Thank you for answering.

Never heard of symbyax. I will ask my doctor about it.
Im allergic to lamictal.

I take depakine and olanzapine and they make depression worse sometimes.

I will ask for lithium too.

And if depression continues I will lie a little, go to another doctor in order to receive antidepressant. I want to keep myself in hypomania or close to it otherwise I won't survive. I will try and mix antidepressant with lithium or with mood stabiliser. Antipsychotic better stay away from them or take a very small dose.
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
654
Location
London, UK
Thank you for answering.

Never heard of symbyax. I will ask my doctor about it.
Im allergic to lamictal.

I take depakine and olanzapine and they make depression worse sometimes.

I will ask for lithium too.

And if depression continues I will lie a little, go to another doctor in order to receive antidepressant. I want to keep myself in hypomania or close to it otherwise I won't survive. I will try and mix antidepressant with lithium or with mood stabiliser. Antipsychotic better stay away from them or take a very small dose.
Dear Blackrose,

Hope it works out for you. My advice would be to try to stick to one doctor who knows you well and who you can work with consistently. Doctor-shopping usually never ends well, and as they all have different opinions on how you should be treated, and you might end up taking a cocktail of incompatible and possibly harmful drugs.

As for recovery, your aim should be mood stability not to be in a permanent state of hypomania. Hypomania is an unnatural and harmful state of mind to be in. It is both physically and emotionally taxing. It increases the risk of developing comorbid anxiety disorder and even increases the risk of physical problems such as heart attacks. Furthermore, because of its unstable nature it also brings with it the 'rebound effect' which will inevitably push you back into depression, due to rapid cycling.
Try combining your antidepressant with a mood stabiliser or antipsychotic and aim for stability and recovery! not just whatever feels good in the moment.

best wishes,
-H
 
B

Blackrose09

Well-known member
Joined
Jun 24, 2020
Messages
721
Location
Somewhere
I need lots of medication to be stable. And with those meds I can't take care of myself. And I have no one to help me.going to the hospital is not a good ideea and I'm sure they don't want to putt me in a hospital. I even asked they said it is not the case....
I'm in a loose lose situation. I won't say anything else because I'm pathetic.

Thank you for your answer.
OK I'm thinking to other solutions because you are right doctor shopping is not a solution.
 
HLon99

HLon99

Well-known member
Joined
Apr 15, 2020
Messages
654
Location
London, UK
I need lots of medication to be stable. And with those meds I can't take care of myself. And I have no one to help me.going to the hospital is not a good ideea and I'm sure they don't want to putt me in a hospital. I even asked they said it is not the case....
I'm in a loose lose situation. I won't say anything else because I'm pathetic.

Thank you for your answer.
OK I'm thinking to other solutions because you are right doctor shopping is not a solution.
Dear Blackrose,

There is nothing wrong with being on multiple medications at a time, and there is no need to feel ashamed. You are not pathetic. I myself am on 2 medications and might be adding a third one very soon. The question is to find the correct regiment of drugs that will help you. That may take some trial and error on your part, but it'll be worth it.

As for the hospital, I think you're right. As long as you feel safe and secure, and not suicidal there is no real reason you should be an inpatient. I am sorry to hear that you don't have anyone looking out for you at this difficult time. But if you feel like you need to talk about anything please feel free.

best wishes,
-H
 
L

luvyrself

Member
Joined
Oct 1, 2020
Messages
6
Location
Phoenix, AZ
After decades with bipolar 2, I have found that using tegretol as a stabilizer and using very small dosages of Wellbutrin seems best for me. I cant use antipsychotics. I realize that antidepressants can be tricky to use because they can push you up too high, but I keep the dosage very low. Until the isolation from hiding out to avoid covid and my gym being closed, I was doing very well. Im a little too down right now, which makes me too lethargic. Thank God it looks like a vaccine is on the way!
 

Similar threads

Top